REPORT OF A CASE
A 67-year-old woman was seen in March 1986 at the Johns Hopkins Dermatology Clinic, Baltimore, with a recurring eruption on the extremities. She had been evaluated in 1982 for a recent history of fatigue and anemia. In January 1985 she noted the appearance of five asymptomatic, erythematous plaques on the extensor aspects of her forearms and lower limbs. She was treated with oral prednisone therapy (20 mg/d) on the presumption that the lesions were vasculitis. The plaques resolved and prednisone therapy was discontinued. In January 1986 the patient noted a recurrence of the eruption on both feet, which was assoicated with discomfort on walking. The lesions persisted despite a one-month trial of oral prednisone therapy (60 mg/d). The patient was then referred for dermatologic evaluation, at which time the lesions had been present for four months.Physical examination revealed discrete, nontender, violaceous, blanching plaques on the
Brookins-Reddix N, Spivak JL, Watson RM. Violaceous Plaques on the Lower Extremities. Arch Dermatol. 1988;124(12):1855–1856. doi:10.1001/archderm.1988.01670120071015
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: